0
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.19.47.197. Please contact the publisher to request reinstatement.
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Correspondence |

Sorafenib-Induced Eruptive Melanocytic Lesions

Heidi H. Kong, MD; Vincent Sibaud, MD; Maria L. Chanco Turner, MD; Tito Fojo, MD, PhD; Thomas J. Hornyak, MD, PhD; Christine Chevreau, MD
Arch Dermatol. 2008;144(6):820-822. doi:10.1001/archderm.144.6.820.
Text Size: A A A
Published online

Extract

Herein, we report 2 cases of eruptive melanocytic lesions associated with sorafenib, a multikinase inhibitor approved by the US Food and Drug Administration for the treatment of advanced renal cell carcinoma. Understanding the development of this previously unknown adverse effect may provide further insight into sorafenib's mechanistic effects on tumors and normal tissues and into the development of pigmented lesions.

Bovenschen  HJTjioe  MVermaat  H  et al.  Induction of eruptive benign melanocytic naevi by immune suppressive agents, including biologicals. Br J Dermatol 2006;154 (5) 880- 884
PubMed Link to Article[[XSLOpenURL/10.1111/bjd.2006.154.issue-5]]
Autier  PBoniol  MSeveri  G  et al.  The body site distribution of melanocytic naevi in 6-7 year old European children. Melanoma Res 2001;11 (2) 123- 131
PubMed Link to Article[[XSLOpenURL/10.1097/00008390-200104000-00006]]
Hipp  MMHilf  NWalter  S  et al.  Sorafenib but not sunitinib affects the induction of immune responses.  Paper presented at: the Annual Meeting of the American Society of Clinical Oncology June 1-5, 2007 Chicago, Illinois
Kong  HHCowen  EWAzad  NSDahut  WGutierrez  MTurner  ML Keratoacanthomas associated with sorafenib therapy. J Am Acad Dermatol 2007;56 (1) 171- 172
PubMed Link to Article[[XSLOpenURL/10.1016/j.jaad.2006.10.032]]
Flaherty  KT Chemotherapy and targeted therapy combinations in advanced melanoma. Clin Cancer Res 2006;12 (7, pt 2) 2366s- 2370s
PubMed Link to Article[[XSLOpenURL/10.1158/1078-0432.CCR-05-2505]]
Michaloglou  CVredeveld  LCSoengas  MS  et al.  BRAFE600-associated senescence-like cell cycle arrest of human naevi. Nature 2005;436 (7051) 720- 724
PubMed Link to Article[[XSLOpenURL/10.1038/nature03890]]
Reutter  JCLong  EMMorrell  DSThomas  NEGroben  PA Eruptive post-chemotherapy in situ melanomas and dysplastic nevi. Pediatr Dermatol 2007;24 (2) 135- 137
PubMed Link to Article[[XSLOpenURL/10.1111/pde.2007.24.issue-2]]
Figures in this Article

Topics

sorafenib

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

First Page Preview

View Large
First page PDF preview

Figures

Place holder to copy figure label and caption
Figure 1.

Eruptive nevi and mild acral erythema (hand-foot skin reaction) in a patient taking sorafenib. A, Multiple brown macules on the palms and fingers; B, brown macules on the plantar surface of the foot with associated scaling; and C, palmar biopsy specimen shows small nests of normal melanocytes at the dermoepidermal junction (hematoxylin-eosin, original magnification ×200).

Graphic Jump Location
Place holder to copy figure label and caption
Figure 2.

Clinical and histologic images from the patient in case 2. A, Multiple brown macules on the anterior aspect of the thigh; B, thigh biopsy specimen shows increased pigmentation in the epidermis and superficial dermis (hematoxylin-eosin, original magnification ×100); C, higher magnification of the same biopsy specimen shows melanocytic proliferation at the basal epidermal layer and melanophages in the superficial dermis (hematoxylin-eosin, original magnification ×400).

Graphic Jump Location

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

132 Views
42 Citations
×

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Collections
PubMed Articles
Jobs
brightcove.createExperiences();